Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Complete groups with nonabelian composition factors

Author: Jay Zimmerman
Journal: Trans. Amer. Math. Soc. 302 (1987), 151-159
MSC: Primary 20B35; Secondary 20F28
MathSciNet review: 887502
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A finite group is said to be complete if it has trivial center and if every automorphism is an inner automorphism. A finite group with nonabelian composition factors has a unique completely reducible radical (CR radical). We consider finite groups with nonabelian composition factors whose CR radical consists of complete simple groups and we give necessary and sufficient conditions for such a group to be complete. This involves finding group theoretic conditions which are necessary and sufficient for a finite centerless group to occur as a self-normalizing subgroup of a direct product of symmetric groups.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 20B35, 20F28

Retrieve articles in all journals with MSC: 20B35, 20F28

Additional Information

PII: S 0002-9947(1987)0887502-7
Keywords: Complete group, permutation group, symmetric group
Article copyright: © Copyright 1987 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia